Prostate-specific antigen decline after gonadotropin-releasing hormone antagonist withdrawal in androgen-independent prostate cancer

Matthew Wagner, Mark Garzotto, Dianne Lemmon, Kristine M. Eilers, Tomasz (Tom) Beer

    Research output: Contribution to journalArticle

    3 Citations (Scopus)

    Abstract

    A 66-year-old man with androgen-independent prostate cancer was treated with abarelix, a gonadotropin-releasing hormone antagonist, for 20 weeks in an experimental protocol. He did not respond to therapy, but his serum prostate-specific antigen level dropped from 15.8 ng/mL to a confirmed 0.8 ng/mL after abarelix was stopped. His prostate-specific antigen level did not return to greater than 15.8 ng/mL for 14 months. This is the first report of a withdrawal response after therapy with a gonadotropin-releasing hormone antagonist, a new class of agents for prostate cancer. Additional observations are needed to determine whether this is an isolated case or a harbinger of a more common phenomenon.

    Original languageEnglish (US)
    JournalUrology
    Volume65
    Issue number4
    DOIs
    StatePublished - Apr 2005

    Fingerprint

    Hormone Antagonists
    Prostate-Specific Antigen
    Gonadotropin-Releasing Hormone
    Androgens
    Prostatic Neoplasms
    Therapeutics
    Serum
    abarelix

    ASJC Scopus subject areas

    • Urology

    Cite this

    Prostate-specific antigen decline after gonadotropin-releasing hormone antagonist withdrawal in androgen-independent prostate cancer. / Wagner, Matthew; Garzotto, Mark; Lemmon, Dianne; Eilers, Kristine M.; Beer, Tomasz (Tom).

    In: Urology, Vol. 65, No. 4, 04.2005.

    Research output: Contribution to journalArticle

    @article{bbfcbc557a3744f291d4bbd3576a5e2a,
    title = "Prostate-specific antigen decline after gonadotropin-releasing hormone antagonist withdrawal in androgen-independent prostate cancer",
    abstract = "A 66-year-old man with androgen-independent prostate cancer was treated with abarelix, a gonadotropin-releasing hormone antagonist, for 20 weeks in an experimental protocol. He did not respond to therapy, but his serum prostate-specific antigen level dropped from 15.8 ng/mL to a confirmed 0.8 ng/mL after abarelix was stopped. His prostate-specific antigen level did not return to greater than 15.8 ng/mL for 14 months. This is the first report of a withdrawal response after therapy with a gonadotropin-releasing hormone antagonist, a new class of agents for prostate cancer. Additional observations are needed to determine whether this is an isolated case or a harbinger of a more common phenomenon.",
    author = "Matthew Wagner and Mark Garzotto and Dianne Lemmon and Eilers, {Kristine M.} and Beer, {Tomasz (Tom)}",
    year = "2005",
    month = "4",
    doi = "10.1016/j.urology.2004.10.059",
    language = "English (US)",
    volume = "65",
    journal = "Urology",
    issn = "0090-4295",
    publisher = "Elsevier Inc.",
    number = "4",

    }

    TY - JOUR

    T1 - Prostate-specific antigen decline after gonadotropin-releasing hormone antagonist withdrawal in androgen-independent prostate cancer

    AU - Wagner, Matthew

    AU - Garzotto, Mark

    AU - Lemmon, Dianne

    AU - Eilers, Kristine M.

    AU - Beer, Tomasz (Tom)

    PY - 2005/4

    Y1 - 2005/4

    N2 - A 66-year-old man with androgen-independent prostate cancer was treated with abarelix, a gonadotropin-releasing hormone antagonist, for 20 weeks in an experimental protocol. He did not respond to therapy, but his serum prostate-specific antigen level dropped from 15.8 ng/mL to a confirmed 0.8 ng/mL after abarelix was stopped. His prostate-specific antigen level did not return to greater than 15.8 ng/mL for 14 months. This is the first report of a withdrawal response after therapy with a gonadotropin-releasing hormone antagonist, a new class of agents for prostate cancer. Additional observations are needed to determine whether this is an isolated case or a harbinger of a more common phenomenon.

    AB - A 66-year-old man with androgen-independent prostate cancer was treated with abarelix, a gonadotropin-releasing hormone antagonist, for 20 weeks in an experimental protocol. He did not respond to therapy, but his serum prostate-specific antigen level dropped from 15.8 ng/mL to a confirmed 0.8 ng/mL after abarelix was stopped. His prostate-specific antigen level did not return to greater than 15.8 ng/mL for 14 months. This is the first report of a withdrawal response after therapy with a gonadotropin-releasing hormone antagonist, a new class of agents for prostate cancer. Additional observations are needed to determine whether this is an isolated case or a harbinger of a more common phenomenon.

    UR - http://www.scopus.com/inward/record.url?scp=17144423283&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=17144423283&partnerID=8YFLogxK

    U2 - 10.1016/j.urology.2004.10.059

    DO - 10.1016/j.urology.2004.10.059

    M3 - Article

    VL - 65

    JO - Urology

    JF - Urology

    SN - 0090-4295

    IS - 4

    ER -